Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2005, 2:47 PM EDT for Okeechobee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 2:47 PM EDT (18:47 UTC)
- Expired
- May 25, 2005, 3:32 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 251848 SVRMLB FLC093-251930- /O.NEW.KMLB.SV.W.0055.050525T1847Z-050525T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OKEECHOBEE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITY OF FORT DRUM * UNTIL 330 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LIKELY PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF FORT DRUM...OR ABOUT 8 MILES WEST OF YEEHAW JUNCTION...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT DRUM BY 315 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2770 8095 2761 8111 2733 8065 2754 8067 $$ JP
1 follow-up statement
000 WWUS52 KMLB 251932 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT WED MAY 25 2005 FLC093-251942- /O.EXP.KMLB.SV.W.0055.000000T0000Z-050525T1930Z/ OKEECHOBEE FL- 332 PM EDT WED MAY 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKEECHOBEE COUNTY EXPIRED AT 330 PM EDT... AT 332 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THUNDERSTORMS OVER NORTHERN OKEECHOBEE COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA. LAT...LON 2770 8095 2761 8111 2733 8065 2754 8067 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 25, 9:53 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 953 AM EDT WED MAY 25 2005 .DISCUSSION... FRONTAL BOUNDARY DENOTED AS A CLOUD LINE FROM ABOUT NEW PORT RICHEY TO WINTER HAVEN...KENANSVILLE AND SEBASTIAN INLET...THEN EASTWARD OVER THE ATLANTIC AS OF 930 AM. BOUNDARY SLOWING DOWN...WITH WESTERN PORTION LOOKING LIKE IT IS BECOMING NEARLY STATIONARY. AIR MASS IS DRYING OVER NORTHERN PORTION OF AREA WITH DAYTONA BEACH DEW POINT DOWN TO 59. VORT MAX MOVING SOUTHEAST NEAR THE MISSISSIPPI DELTA LOOKS LIKE IT IS HELPING TO FIRE CONVECTION ALONG/JUST NORTH OF THE BOUNDARY IN THE NORTHEAST GULF OF MEXICO. FORECAST FOR TODAY IS A TRICKY ONE BUT WILL ADJUST POPS DOWN IN THE NORTH HALF...FIGURING THAT CONVECTIVE INITIATION WILL BE CLOSE TO THE BOUNDARY AND DRYING IN THE NORTH WILL LIMIT CHANCES TO 20 PERCENT OR LESS. CONVECTION THAT DOES DEVELOP IN THE SOUTH HALF WILL HAVE VERY MOIST LOW LEVELS WITH SURFACE DEW POINTS IN THE LOW/MID 70S. MID LEVEL DRY AIR AND TEMPS STILL AROUND MINUS 10 AT 500 MB SHOULD SUPPORT ISOLATED STRONG TO SEVERE STORMS. && .AVIATION...HIGH SURFACE DEW POINTS WILL RESULT IN SOME RATHER LOW BASED CU FORMATION AS THE EARLY MORNING STRATUS LIFTS. STORMS THIS AFTERNOON SHOULD MAINLY BE IN THE MOISTURE RICH ZONE SOUTH OF ORLANDO AND MELBOURNE...WHERE IFR VISIBILITIES AND LOCAL IFR CEILINGS WILL BE POSSIBLE IN ISOLATED STRONG STORMS. && .MARINE...LATEST JAX OFFSHORE...BEYOND 20NM...BUOY RECORDING N TO NNE AROUND 15 KNOTS WITH 6 FOOT SEAS. BUOY 009 WAS RECORDING NNE 8-10 KNOTS AND 2 FOOT SEAS...WITH OVERALL APPEARANCE THAT THE WIND SURGE IS WEAKENING...SO PLANNING ON DROPPING EXERCISE CAUTION STATEMENT IN THE SOUTH LEG. NORTH WINDS DOWN THE LENGTH OF THE INDIAN RIVER LAGOON WILL GENERATE CHOPPY CONDITIONS IN OPEN AND WINDWARD FACING AREAS OF THE INTRACOASTAL WATERWAY. WILL ADJUST OFFSHORE SEA GRIDS TO SHOW NORTHERLY WINDS PUSHING SEAS HIGHER IN AND NEAR THE GULF STREAM FOR THE AFTERNOON HOURS. && .MLB WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IN THE GULF STREAM FLAGLER BEACH TO COCOA BEACH. && SHORT TERM...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, May 25, 6:15 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 615 AM EDT WED MAY 25 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... THE COMBINATION OF SUFFICIENT LOW LEVEL MOISTURE...LOCAL SEA AND LAKE BREEZE BOUNDARIES...AND WEAK LOW PRESSURE FORMING ALONG A COLD FRONT WHICH IS MOVING INTO THE AREA...WILL RESULT IN SCATTERED AFTERNOON LIGHTNING STORMS TODAY. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE MOVING OVERHEAD TODAY WILL YIELD A SUFFICIENTLY UNSTABLE ATMOSPHERE FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON. LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN AN ISOLATED TORNADO... WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS. CLOUD TO GROUND LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. AS WAS SEEN YESTERDAY IN THE CASE OF AN OUTDOOR WORKER WHO WAS STRUCK AND INJURED...LIGHTNING CAN OCCUR WELL AHEAD OF THE RAIN ASSOCIATED WITH STORMS. SEEK SHELTER WELL IN ADVANCE OF STORMS. ...MARINE THUNDERSTORM GUST AND WATERSPOUT IMPACTS... STORMS WILL MOVE RAPIDLY EAST AT AROUND 30 MPH...WHICH MEANS THEY WILL AFFECT THE ADJACENT ATLANTIC WATERS AS WELL. DEADLY CLOUD TO WATER LIGHTNING...GUSTY WINDS...LOCALLY CONFUSED SEAS...AND HAIL MAY OCCUR WITH THE MORE INTENSE MARINE STORMS. ISOLATED WATERSPOUTS MAY ALSO OCCUR...MAINLY NEAR THE COAST. ...WIND AND SEA IMPACT... MODERATELY STRONG WESTERLY WINDS WILL TURN TO THE NORTH AS THE FRONT SWEEPS ACROSS THE ATLANTIC WATERS TODAY. SINCE INCREASING WINDS AND SEAS ARE EXPECTED...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY... AFTERNOON AND EVENING LIGHTNING STORMS ARE EXPECTED TO INCREASE THIS WEEKEND AS THE FLORIDA WEATHER PATTERN GRADUALLY SHIFTS INTO ITS RAINY SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, May 25, 2:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT WED MAY 25 2005 FLZ058-251900- OKEECHOBEE- 222 PM EDT WED MAY 25 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL OKEECHOBEE COUNTY... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST EAST OF FORT DRUM...MOVING EAST AT 15 MPH. THE STORM WILL MOVE ACROSS THE EXTREME NORTHEAST CORNER OF OKEECHOBEE COUNTY INTO ST LUCIE COUNTY BY 250 PM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:10 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 65 min |
| May 25, 2:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 25, 2:29 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| May 25, 3:04 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 56 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 62 min |
| May 25, 3:23 PM EDT | Tornado Warning | MLB | Saint Lucie | 52 min |
| May 25, 3:50 PM EDT | Tornado Warning | MLB | Martin | 23 min |
| May 25, 4:41 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.